What are called as the new diabetes medications? What are diabetic drugs side effects? How to lower blood sugar level without using diabetic pills/shots and without any side effect?
There is an increased interest about knowing the new diabetes medications. Indeed, they are very good at lowering blood sugar levels. However, their side effects can seriously affect your health.
Seriously means that in extreme cases, they can even cause you death although accidentally.
I am not here to scary you, but to make you think over the importance of taking a medication with the right caution as prescribed.
Furthermore, you should be alert to every unusual sign you might experience while using diabetic pills/shots.
You must understand that in general, diabetic medications are prescribed based on what type of diabetes you have. And there are two big approaches to them.
First, if you have been diagnosed with type 1 diabetes, you should start insulin treatment, because your body doesn't produce it at all; therefore, you must replace it by injecting or pumping insulin. However, you must be aware of possible insulin side effects on your body.
Secondly, if your diagnosis is type 2 diabetes, you must know that your body partly produces insulin, or it can not be effective as it should. So, it is necessary to increase its production, and/or it effectiveness in organs (increase sensitivity).
For this, you would need one or a combination of drugs from three oral hypoglycemiant groups.
Some physicians may prescribe the latest alfa glucosidase inhibitors as drug alternative for diabetes mellitus. However, your should be aware of alfa glucosidase inhibitors side effects , ranging from Hypoglicemia until severe liver injuries and diseases.
Next, although there are other diabetes medications, like sulfonylureas , you should recognize their side effect as well as biguanides side effects, thiazolidinediones side effects,
Many of above drugs are not prescribed anymore to treat diabetes, because of their severe side effects although they were first introduced as "new diabetes medications".
They do carry more harmful risks than benefits. Keep in mind that if you will succeed in lowering your blood sugar levels naturally, you won't need these drugs and keep yourself safe from their side effects.
However, if your doctor has prescribed any diabetic drug from the above-mentioned groups; you should carry on taking them (do not stop by yourself).
Talk to your doctor to adjust their doses according to your body needs and blood glucose level readings.
With regards to the latest drugs, I want to make you clear something: They are basically a combination of drugs of various groups, especially of biguanides (i.e. Metformin) with sulfonylureas (glipiride,etc.).
Different pharmaceutical companies have come with various combinations to help diabetics "chemically" lower their blood sugar levels. Therefore, the risk of having side effects would be doubled or more.
The very latest (and still on study) are a new group of diabetes drugs called DPP4-inhibitors (dipeptidyl peptidase-4 inhibitors) with sitagliptin, vildagliptin, and saxagliptin as some of representatives.
Although diabetics have referred "great" success in lowering blood glucose, however, they have also reported severe immune problems. Therefore, ADA/EASD guidelines recommend them only when other diabetic therapies have failed.
As the new diabetes medications are also drugs, therefore, there are some specific diabetes drugs side effects , such as hypoglycemia and liver damage , which need your particular attention.
If you don't want to use diabetes medications that carry their side effects, you can try other natural alternatives to them. If you have asked your doctor, and never get a reply from him, don't think there is no alternative.
Conducting a healthy lifestyle, following a healthy diet, using some herbs that are proven to work on lowering blood glucose; these are some natural steps that are crucial to take in order to beat diabetes even-though you might be on drug therapy.
But we all know that every drug has its side effects, because it is a poison in fact.
Fact: More than 2.1 million people are injured, experiencing adverse drug reaction, and more than 105.000 people die every year, because of the prescription drugs.
And, what is more, Dr. Lucian Leape, the health policy analyst in Harvard School of Public Health, states that: “every patient should know and understand any treatment they are receiving. And the patient should be an active participant in their care.”
So, you should be aware of what you're taking, why are you taking it, how often you are supposed to take it, and what dosage you take, in order to reduce the risk of adverse drug effects.
For your information, an adverse drug reaction is an undesired effect of a drug when it's used in the normal way. Thus, if any your familiar is injured or dead from the correct use of a prescription drug, it is said that is “adverse drug reaction”.
Do you know anything about Side effects using Diabetes medications? Share it with our community!
Click below to see contributions from other visitors to this page...
Any Medication to Improve Diabetic Feet Blood Flow?
QUESTION : Hi, Many sufferers find loss of feeling in their feet resulting from impaired blood flow and damaged blood vessels... Is there a known …
Is Diabetes Medication Habit Forming?
QUESTION : Dr. Alba, Is it true that if you are diagnosed as a Type 2 Diabetic and put on medications for a long period of time, then your body gets …
Alternatives to Bad Reactions to Insulin?
QUESTION : What else can you take if you are getting bad reactions to insulin? ANSWER : Hi Sylvia, To clearly answer your question, I need …
Side effects from Metformin - Lichen Planus
CONCERN : I was aware that my Mother had some problems with her liver, which I feel were due to the medication. So when I was given Metformin I …
Does levitra or novolog cause leg discoloration and swelling from mid calf to the whole foot? Not rated yet
I have been on novolin r and humolog n for several years with a steady a1c of eight or greater. My dr started me on novolog and lavetra my legs started …
Fasting Sugar level is Below 110mg/dl Not rated yet
QUESTION : Dear Sir, My Name is Iqbal,My age is 38 Yrs, I have been diagnosed with Type B Diabetes one year ago. At that time, my fasting sugar …
Nocturia & Januvia Intake? Not rated yet
QUESTION : Dear Doctor, I have been diagnosed with type 2 diabetes for the past five years. Was on Metformin but could not tolerate so doctor placed …
Metformin-induced yeast infection Not rated yet
EXPERIENCE : Hi, About 2 months after starting on metformin, I got a yeast infection in my mouth, doctor said it was because my sugar was too high …
Side effects of Metformin & Diamicron Not rated yet
QUESTION : Dear Sir, My name is Husain, male, 50, married 07 years ago, don't have children. Eight months ago, doctor diagnose me as type 2 diabetic. …
Restrictions for a Diabetic on Glucophage with no Health Problems? Not rated yet
QUESTION : I am diabetic patient, just four years. I Use Glycophage 500 in the morning, before meal. I use sugar, but I didn't have any problem for my …
Is joint pain a side effect of Januvia? Not rated yet
QUESTION : I have been on 100 mg 1 daily (januvia) for 2 yrs and I have had increasingly painful joints (knees, hips, elbows, thumbs). Dr has sent …
GI Side Effects with Hypoglycemic drugs Not rated yet
QUESTION : My husband has type 2 Diabetes. He has been treated with numberous oral hypoglycemics and all caused numerous GI symptoms.. i.e. bloating, …
Taking Onglyza 5mg daily after lunch! Not rated yet
QUESTION : I am having diabetis past 10 years with good control. At present, I am taking 1 tblt of Onglyza 5mg daily after lunch and my sugar level …
Can Diabetes Medications (Metformin) Cause Loss Of Hair? Not rated yet
QUESTION : I have been taking Metformin since 2008, must say that I went now to search on the net for some answers. My hair is thinner and thinner,I …
How does Jamuet work to lower blood sugar? Not rated yet
QUESTION : How does Jamuet work to lower blood sugar? ANSWER : At first, I need to remind you that the right drug name is Janumet. Actually, this …
Metformin and Diabex Xr with occult blood in stools and angiodysplasia of colon. Not rated yet
I have been on metformin 500g 2am and 2pm for some years. Twice weekly readings ok but HbA1c is 8.2. Given Diabex XR. Made me nauseaus and diarrhoea. …
Taking Zomelis 50 mg with fasting sugar 130 mg/dl Not rated yet
QUESTION : Hi,I'm a diabetic and using Zomelis 50 mg once in a day and my sugar level fasting is 130. Could you please advise whether I should use …
IS HEARTBURN AN INSULIN SIDE EFFECT? Not rated yet
QUESTION : I do not see it for side effects, but I am on insulin (pens)-lately am having severe heartburn; I do have GERD, but take medication for this. …
Insulin & Increased Rate of Respiration? Not rated yet
QUESTION : I have just learned that insulin reduces the level glucose in the blood plasma by using up the excessive glucose which is done by the increased …
Metformin Side Effects Not rated yet
I was diagnosed with type 2 diabetes 2 weeks ago an prescribed 500mg metformin which was increased to twice daily. In the last couple of days I have …
Aygestin and Mirena effect and Diabetes Podiatrist? Not rated yet
QUESTION : I was wondering if there exists a podiatrist specifically for diabetics? Or there exist only podiatrist who takes care for diabetics and others? …
CAN YOU STOP TAKING INSULIN MEDICATION AFTER YOU BEEN ON IT FOR AWHILE? Not rated yet
CAN YOU STOP TAKING INSULIN MEDICATION AFTER YOU BEEN ON IT FOR AWHILE,HOW SAFE IS IT.I'M A DIABETIC AND I'M TAKING MEDICATIONS FOR HIGH BLOOD PRESSURE,DIABETES,AND …
Side effects of avandia Not rated yet
I gained about 20 lbs taking Avandia and was concerned about my heart. I expressed these concerns to my doctor and she said, that's crazy, there is no …